The use of glucagon in a case of calcium channel blocker overdose

Ann Emerg Med. 1993 Jul;22(7):1229-33. doi: 10.1016/s0196-0644(05)80997-7.

Abstract

The hypotension and myocardial depression that result from calcium channel blocker ingestion often are refractory to standard therapeutic modalities. Anecdotal reports on the use of glucagon have failed to show significant hemodynamic improvement. We report the first case of calcium channel blocker overdose that responded to glucagon. We conclude that glucagon is safe and effective in the management of hemodynamic instability associated with calcium channel blocker poisonings.

Publication types

  • Case Reports

MeSH terms

  • Acute Disease
  • Aged
  • Bradycardia / drug therapy
  • Bradycardia / etiology
  • Dobutamine / therapeutic use
  • Dopamine / therapeutic use
  • Drug Overdose / drug therapy
  • Drug Therapy, Combination
  • Female
  • Glucagon / therapeutic use*
  • Humans
  • Hypotension / drug therapy
  • Hypotension / etiology
  • Shock, Cardiogenic / drug therapy
  • Shock, Cardiogenic / etiology
  • Verapamil / poisoning*

Substances

  • Dobutamine
  • Glucagon
  • Verapamil
  • Dopamine